MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Joint Dislocation (2374); Osteolysis (2377); Metal Related Pathology (4530); Joint Impingement (4834); Aseptic loosening (4883)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an 86 yo female patient, initial right reverse total shoulder implanted on (b)(6) 2013, underwent a revision procedure on (b)(6) 2024, approximately 10 years 4 months post the initial procedure.The patient returned to the surgeon¿s office reporting right shoulder pain, discomfort, and decreased motion.Initial x-rays showed potential loosening of components and inferior scapular notching.The patient decided to wait and watch their shoulder but then became dislocated.Upon returning to the surgeon¿s office with a dislocated prosthesis, she was booked for a right revision of her reverse tsa implantation of bone graft and an antibiotic spacer.They planned to return and reimplant a prosthesis after bone grafting was intended.On (b)(6) 2024 the patient underwent revision shoulder surgery.Upon opening the wound the surgeon noted substantial metalosis.The liner was still attached to the tray and humeral stem, though the entire construct was dislocated and not in a good position and it pulled out of the humerus by hand with little force.The cement was cleaned and cleared from the humeral bone as best as possible.There was further proximal bone loss after removal.Then the glenosphere screw was removed, the glenosphere popped off of the baseplate.Cultures were taken during the procedure.Initial stat cultures came back negative.The patient needs bone graft behind the glenoid.The locking caps and screws were removed from the baseplate.There was one screw in the anterior superior hole of the baseplate that would not loosen from the baseplate with the standard 3.5 hex driver.A synthesis broken screw removal set was opened and a conical bit was used to backout the problem screw.Once all screws were removed the baseplate was removed from the glenoid bone.The wound was cleaned, debrided, and irrigated well.Bone graft was applied to the glenoid and a competitor¿s antibiotic pre-molded shoulder spacer was implanted.The plan is to return in 2-3 months for a revision reimplantation of a stable reverse implant.The reported event is not related to a breakage of device.The event led to 5 -15-minute surgical prolongation.The patient did not experience any adverse events as a result of the prolongation and was last known to be in stable condition following the event.X-rays were provided.The explanted devices are not available for return as they were discarded by the hospital.Device images were provided.No further information.
 
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 320-01-38 - equinoxe reverse 38mm glenosphere.(b)(6), 320-10-10 - equinoxe reverse tray adapter plate tray +10.(b)(6), 320-15-01 - eq rev glenoid plate.(b)(6), 320-15-05 - eq rev locking screw.(b)(6), 320-20-00 - eq reverse torque defining screw kit.(b)(6), 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.(b)(6), 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6), 320-20-46 - eq rev compress screw lck cap kit, 4.5 x 46mm.(b)(6), 320-38-00 - equinoxe reverse 38mm humeral liner +0.(b)(6), 321-20-00 - equinoxe reverse shoulder drill kit.(b)(6), 321-20-00 - equinoxe reverse shoulder drill kit.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b1, h6 investigation codes, h10, h11 the following sections were corrected: d1, d2a, d32b, h6 clinical codes, medical device product codes and component code.H10: multiple mdr reports were filed for this event, please see associated reports: 1038671-2025-02899, 1038671-2025-02900, 1038671-2025-02901.No device was returned for evaluation; pre-surgery radiographs and explanted images were provided; however, the reported event was unable to be confirmed.The review identified the explanted humeral liner appears to have some damage along the rim.There does not appear to be evidence of wear on the articular surface.However, it is difficult to confirm this.Images of the backside of the liner were not provided.Bone loss on the humeral and glenoid sides may have contributed to the humeral stem ; however no initial post-operative radiographs were provided for comparison.Operative notes and/or medical records were not provided for review of usage/ technique.These devices appear to have been implanted for over ten years prior to the reported event.Based on the age of the patient¿s devices and the available information, there is no evidence or information to suggest that this issue is manufacturing related.A review of complaint history determined that no further action is required as no trends were identified.The revision reported in this event may have been due to dislocation, and humeral loosening, which may have led to the reported scapular notching on the humeral liner, and metal wear of the glenosphere and humeral tray.The patient¿s reported recurrent dislocations may have been a contributed to the event; however, this could not be confirmed.Dislocation, loss of range of motion, and metal prosthesis wear could not be confirmed based on the provided information.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user-related considerations to the event could not be assessed as the devices were not available for evaluation and initial post operative radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key19073940
Report Number1038671-2024-00767
Device Sequence Number6825635
Product Code KWS
UDI-Device Identifier10885862079305
UDI-Public10885862079305
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2022
Device Model NumberEQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Device Catalogue Number300-01-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexFemale